Wednesday, August 12, 2009

It's Called Lexiscan....


but maybe it should be a ride at Disney World called "Heart Attack Simulation."
Since I last had a case of asthmatic bronchitis, and I was sooo short of breath with any exertion, my doctor ordered a cardiac stress test with "Lexiscan." Oh and my cholesterol is in the unmentionable range--and I can't take any of the statins--they make me feel like I have the flu and make my muscles weak, and I'm a big girl--okay obese.
Anyway... you don't walk on the tread mill to dilate your coronary arteries--this medication does it for you. Isn't modern medicine great? There are so many ways to diagnose your problem and make you feel bad and scared at the same time.
And I want to insert a warning here, any time a medical person says these words..."now this may make you...." be prepared for the worst--because if you are unlucky like me it will make you have whatever side effects are listed.
My left arm (where I had my IV anchored and they pushed the medication IV) felt like lead. And my chest felt like, well lead light. The tech was saying take deep breaths==breathe in and out slowly and deeply...it will be over soon...the paramedic said and very sweetly I might add....."honey you have to let go of my hand now so that I can take your blood pressure...."
It was over in a minute or two...but it seemed longer.
I'll get the results tomorrow and I'll keep you posted.

1 comment:

Kate Spike and Her KatS said...

Oh, I am so sorry that happened--you really must have been scared! I agree with you about the medical person telling LIES about how a procedure will feel--the last time I had a male gyno tell me that speculum might pinch "just a little" I wanted to scream at him, "Hey bub--let me show you on YOUR private parts just how "little" that pinch is!" Just one of those things you always want to say but never do . . . I'm praying for you!!!!